EconPapers    
Economics at your fingertips  
 

Does institutional ownership matter for international stock return comovement?

Jose Faias and Miguel Ferreira ()

Journal of International Money and Finance, 2017, vol. 78, issue C, 64-83

Abstract: We study the link between international stock return comovements and institutional investment. We test whether the rise of institutional ownership has increased cross-country correlations and decreased cross-industry correlations. Using stock-level institutional holdings across 45 countries during the 2001–2010 period, we find that industry and global factors are relatively more important the country factors in explaining stock return variation among stocks with higher institutional ownership. Industry diversification strategies are more beneficial than country diversification strategies for stocks with high institutional ownership. We show that cross-border portfolio investment is a powerful force of international capital market integration and convergence of asset prices.

Keywords: Institutional investors; Comovements; International diversification; International capital markets (search for similar items in EconPapers)
JEL-codes: F36 G11 G15 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (12)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261560617301663
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Does Institutional Ownership Matter for International Stock Return Comovement? (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:78:y:2017:i:c:p:64-83

DOI: 10.1016/j.jimonfin.2017.08.004

Access Statistics for this article

Journal of International Money and Finance is currently edited by J. R. Lothian

More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jimfin:v:78:y:2017:i:c:p:64-83